Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Loosing my face?

<< < (2/2)

Solo_LTSurvivor:

--- Quote from: Common_ground on August 20, 2012, 03:16:03 PM ---I know it sounds crazy with issues like this in just a matter of months...Might be my mind playing tricks Im not sure.

I did change my diet quite some so that could also have something to do with it. I certainly dont want to neglect the folks who have and had problems with issues like this but I kind of freaked out when several friends said I look thinner but then again didnt loose any weight.

Im still new to the whole HIV thing and there are so many things I dwell upon. At the moment I dont have anyone to talk to so this board is my only refuge.


--- End quote ---

And that's your problem.  It is not healthy to peruse the information on the boards day in and day out constantly around the clock.  Especially if you are reading the forums for Long-Term Survivors, Side Effects, and Lipo.

Whether you want to believe it or not, you are subconsciously planting these thoughts in the back of your mind by reading about other peoples' experiences.  All it takes is reading a single post from someone noticing a manifestation of something once they start meds in combination with a person making an observation (like the friends making the "thinner" comment to you) -- and the domino effect starts.

I find it hard to believe that after being on the new drugs for three months that you've managed to denigrate to the point of...



Maybe it would suit you to see if you can find someone to speak with professionally, and address the fact that you feel like your appearance is giving away the fact that you are now living with hiv as it is obviously bothering you.

Also, in the meantime, you should try to stay away from the LTS forums searching for manifestations of living with hiv long-term because what we have lived with over our lifetimes of being poz will be totally different than what the newest generation which is testing poz these days is dealing with.  You are fortunate in not having to take some of the meds that we did and be forced to deal with those side effects.  And at any rate, even if lipo were a side effect of your regimen, it would take longer than 3 months to show.

thunter34:
Solo is right.  There's no way what you will experience - or me either, for that matter - will ultimately compare with what those in the pre-HAART or early HAART folks had to bear.  Not that HIV isn't serious - it is...deadly so, if care is not taken - but what we have today is worlds ahead of what most of the LTS posters had available.  There were serious lipo issues back in the day that just aren't so prevalent or dramatic now....certainly not at 3 months into treatment.

But at any rate, hear this:  it's OK to still be a little weirded out as a newbie, but you aren't doing yourself any favors by dwelling on the worst possibilities.  If you're gonna hang around here a whole bunch, you're probably better served parking it with the rest of us lepers in Off Topic or something.
 
Focus your brain on continued living and laughing and overcoming this disease rather than allowing it to overcome you.  High anxiety is sort of a mental virus that can overtake you as well.  The right attitude is the shot in the arm to keep that in check. 

Ann:

--- Quote from: thunter34 on August 20, 2012, 05:46:52 PM ---
There were serious lipo issues back in the day that just aren't so prevalent or dramatic now....certainly not at 3 months into treatment.
 

--- End quote ---

Even when severe caused-by-meds lipo was a big problem, it certainly took more than a mere three months to be anywhere near obvious.

Just because your face looks thinner while you didn't lose weight doesn't automatically make it a lipo issue. You said you've recently changed your diet (for the better, I hope) - are you also exercising?

Are you aware that muscle weighs more than fat? Maybe your facial thinness with no overall weight loss is due to replacing fat with muscle elsewhere on your body. You may have lost some fat overall while gaining some muscle, thereby keeping your weight constant.

When I was a really physically fit commercial fisherman with loads of muscles, I weighed more than I do now, but I had a smaller waist back then and I looked a hell of a lot slimmer, including in my face. (My "big, strong" muscles back then were mainly in my shoulders, arms, upper back and abs.) Compared to when I was so physically fit, I now look like a somewhat flabby, middle-aged woman, but I weigh less even even though I look fatter. When I was fishing I weighed in the region of 165, now I weigh around 130ish with a bigger waist. (think beer belly!)

Ugh. The point is that muscle weighs more than fat and you may have lost fat while gaining some extra muscle mass, hence remaining the same weight. And most people will noticeably lose fat in their face when losing fat in general.

I hope that made sense. I'm not sure if I'm getting my meaning across clearly - time for more coffee! ;D

Common_ground:
Today my doc actually said it looked like I lost weight and my face looked much thinner. We have kind of a mugshot when we check in at the clinic so it was easy to go back and cross reference weight and pictures. He didnt want to say why it could have happen and I didnt say anything about lipo either, we kind of just concluded that it happen, not much to do anyway. To be absolutely sure we shouldve run body fat% tests and stuff but I think its fair to say that lipo issues CAN develop rather fast and doesnt need to be measured in decades and years. It coincides well with when I started meds but there could of course be other factors playing.

Ive been keeping notes on my body measurements for about 5 years since when I did weightlifting and fitness and not much have changed other than the face. Its kind of strange but also a bit scary of course.

Navigation

[0] Message Index

[*] Previous page

Go to full version